Detalle Publicación

ART��CULO

Allergic adverse drug events after alert overrides in hospitalized patients

Título de la revista: JOURNAL OF PATIENT SAFETY
ISSN: 1549-8425
Volumen: 18
Número: 6
Páginas: 630 - 636
Fecha de publicación: 2022
Resumen:
Objectives This study aimed to assess how often overridden drug allergy alerts (ODAAs) lead to allergic adverse drug events (All-ADEs) and to evaluate the frequency with which drug allergy alerts (DAAs) were overridden and the reasons, as well as appropriateness of these overrides. Methods A retrospective observational study of DAA generated between 2014 and 2016 was conducted. The corresponding DAA records were reviewed to determine the frequency of alert overrides. A chart review was performed on a subset of 194 ODAA (the first of every 3 chronologically ordered ODAA) to identify All-ADEs and to evaluate the override reasons and the appropriateness of these overrides. Results A total of 2044 DAAs were overridden (override rate of 44.8%). Most were triggered by a nonexact match (93.81%), when ordering nervous system (21.1%) and cardiovascular system (19.6%) drugs and were generated by physicians (72.7%). The main override reason was that the patient was already taking the drug or had previously tolerated the drug. Only 9.28% of ODAAs were inappropriately overridden. Six All-ADEs (3.09%) were identified and were due to anti-infective (1), antineoplastic (1), and iodinated-contrast (4) drug administration. Most All-ADEs were cutaneous and were mild. None was life-threatening or fatal. The All-ADEs rate was higher among inappropriately ODAA (15.79%, P = 0.013). Conclusions Alert overrides are not exempt from clinical consequences, although few are associated with All-ADEs. ...
Impacto: